Alert archive / South Dakota / Severe Thunderstorm Warnings in 1998
Severe Thunderstorm Warning 232, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this severe thunderstorm warning at Aug 27, 1998, 4:44 AM CDT for Beadle County, South Dakota. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 27, 1998, 4:44 AM CDT (09:44 UTC)
- Expired
- Aug 27, 1998, 5:30 AM CDT
- In force
- 46 min
- Issued by
- NWS Sioux Falls, SD
- Area
- Whole counties
County Beadle County, SD
The radar
The Aberdeen radar (KABR), 116 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 9.7 hours before the alert went out and 55 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 851 J/kg
- Mixed-layer CIN
- -185 J/kg
- Mixed-layer LCL
- 1555 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 91 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
331 WUUS1 KFSD 270946 RRA SVRFSD SDC005-271030- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SIOUX FALLS SD 444 AM CDT THU AUG 27 1998 THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... BEADLE COUNTY IN EAST CENTRAL SOUTH DAKOTA * UNTIL 530 AM CDT * AT 441 AM CDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 22 MILES NORTHWEST OF HURON OR 10 MILES NORTHWEST OF WOLSEY MOVING EAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... WOLSEY AROUND 450 AM CDT BROADLAND AROUND 455 AM CDT HURON AROUND 505 AM CDT SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL... DEADLY LIGHTNING... AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DONT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. RSR
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 10:20 PM CDT, 6 hours 24 minutes earlier.
Area forecast discussion, Aug 26, 10:20 PM CDT, 6 hours 24 minutes before
AREA FORECAST DISCUSSION FOR SOUTHEAST SD/SOUTHWEST MN/NORTHWEST IA NATIONAL WEATHER SERVICE SIOUX FALLS SD 1020 PM CDT WED AUG 26 1998 ERYR UPDATED MUCH OF WRN ZNS INCLUDG HON/9V9/MHE/PKS TO MODIFY TSTM MENTN WITH ACTVTY PETERING OUT. FURTHER UPDATES WILL COME IN A LTL BIT AS REMAINING ACTVTY MOVES E OF AREA OR DSIPTS. CONTG TO GO FOR AFTN TSTM DVLPMNT OF COURSE...BIG QSTN WITH TROF/FNT MOVG EWD ACRS AREA IS HOW FAR WWD ACTVTY WILL AFFECT AREA. FOR NOW WILL PRBLY KEEP MENTN OVER ALL OF FST AREA THIS AFTN INTO THIS EVE THO WRN PART OF AREA...HON TO 9V9...MAY BEGIN TO SEEM SAFE FOR THIS EVE. WITH DECENT HEATG SPC SLGT RISK SVR SEEMS OK MAINLY ERN PART OF AREA. .FSD...NONE WILLIAMS
Nearby
Severe Thunderstorm Warnings in South Dakota, 1998Every severe thunderstorm warning in 1998
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.